Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

   

 

The Minkowski question mark function: explicit series for the dyadic period function and moments


Author: Giedrius Alkauskas
Journal: Math. Comp. 79 (2010), 383-418
MSC (2000): Primary 11A55, 26A30, 32A05; Secondary 40A15, 37F50, 11F37
Published electronically: May 12, 2009
Corrigendum: Math. Comp. 80 (2011), 2445-2454
MathSciNet review: 2552232
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Previously, several natural integral transforms of the Minkowski question mark function $ F(x)$ were introduced by the author. Each of them is uniquely characterized by certain regularity conditions and the functional equation, thus encoding intrinsic information about $ F(x)$. One of them, the dyadic period function $ G(z)$, was defined as a Stieltjes transform. In this paper we introduce a family of ``distributions'' $ F_{{\sf p}}(x)$ for $ \Re\sf p\geq 1$, such that $ F_{1}(x)$ is the question mark function and $ F_{2}(x)$ is a discrete distribution with support on $ x=1$. We prove that the generating function of moments of $ F_{\sf p}(x)$ satisfies the three-term functional equation. This has an independent interest, though our main concern is the information it provides about $ F(x)$. This approach yields the following main result: we prove that the dyadic period function is a sum of infinite series of rational functions with rational coefficients.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11A55, 26A30, 32A05, 40A15, 37F50, 11F37

Retrieve articles in all journals with MSC (2000): 11A55, 26A30, 32A05, 40A15, 37F50, 11F37


Additional Information

Giedrius Alkauskas
Affiliation: The Department of Mathematics and Informatics, Vilnius University, Naugarduko 24, Vilnius, Lithuania and Max-Planck-Institut für Mathematik, Vivatsgasse 7, 53111 Bonn, Germany
Email: giedrius.alkauskas@gmail.com

DOI: http://dx.doi.org/10.1090/S0025-5718-09-02263-7
Keywords: The Minkowski question mark function, the dyadic period function, three-term functional equation, analytic theory of continued fractions, Julia sets, the Farey tree
Received by editor(s): September 15, 2008
Received by editor(s) in revised form: January 17, 2009
Published electronically: May 12, 2009
Article copyright: © Copyright 2009 American Mathematical Society